Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have pcos. Red and irritated vagina after having sex. Noticed bump on vulva. Herpes negative

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4046 Questions
Question
Hi, I seem to get yeast infection type symptoms almost everytime after I have sex with my boyfriend. I had a vaginal tear a few months back and was so scared because at first the dr thought it was herpes. It came back negative. My vagina gets very red and irritated feeling after sex and there is a watery white discharge a little more than normal. I have no pain when I pee or anything like that. Just an itchy feeling from time to time. I also noticed a small whitish/skin colored bump on the vulva (I guess, opening lip of vagina) that has me concerned now again that it could be something like herpes. I have an appoint for tomorrow with my gyno but I am driving myself crazy thinking of the worst possible scenarios. Oh I also have PCOS so I don't know if that could be a factor in my problem.

Thanks
Posted Wed, 27 Mar 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. S Patra 2 hours later
Hello,

Thanks for writing to us. I am trying to give answer as per your concern.

There are several possibilities of your presenting condition. I want to discuss one by one so that you can understand properly.

1) Reddish & irritated vagina may be due to rough sex for several times or using chemical substance like lubricant/ jelly with condom or soap/ detergent/ other bath products, causing repeated friction & irritation inside vagina. Inserting foreign objects during foreplay or excitation may cause the same.

2) Watery discharge with itching may be associated with yeast infection/ bacterial vaginosis or any type of Sexually Transmitted Disease (STD). Here, one vaginal swab test for culture and blood test for complete STD profile are required to confirm the diagnosis.

3) Small skin colored bump at the opening of vagina may be due to ingrown hair or recent shaving, presence of bartholin cyst, genital herpes (if it is painful), human papillomavirus (HPV) infection sometimes etc.

The possibilities can be narrowed by pelvic examination (with or without speculum) and some investigations like cell culture & antibody to HSV (1 & 2) for Herpes, one pap smear test and HPV test.

Treatments depends on underlying causative factor. You may need to take proper anti microbial drug therapy along with vaginal suppository to eliminate above condition completely.

Small bartholin cyst usually do not need any treatment and does not cause as such complication. In case of ingrown hair/ folliculitis, you may need to apply 1% hydrocortisone cream/ aloe vera gel for soothing effect.

In this scenario, you must consult with a gynecologist regarding this for proper guidance through examination, investigation & line of management.

PCOS does not causes above clinical condition but it can cause hormonal imbalance with irregular ovulation and delayed period. Controlling body weight & taking proper medication (hormonal & supportive) can be helpful to prevent PCOS symptoms along with regularization of period.

Following things are helpful to get relief from above condition:

1) Take healthy diet with anti oxidant (like Vit-E/ C, selenium, zinc, lycopene etc) supplements. Drink plenty of water/ juice for better systemic circulation.
2) Do not touch/ wipe out genital area too much. Also avoid inserting objects inside vagina.
3) Maintain genital hygiene properly with proper washing & clean.
4) Wear only clean & cotton underwear. Also avoid repeated friction.
5) Avoid using any type of chemical cosmetics or soap or condoms.
6) Try to avoid any type of sexual activity for at least 2-3 weeks.

Hope, above said information is sufficient & very much helpful to you. If you have any further questions I will be happy to help.

Wish your good health and practice protective sex in future.

Regards,
Dr Soumen.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor